Alert archive / Illinois / Wind Advisories in 2012
Wind Advisory 4, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Mar 6, 2012, 3:23 AM CST for 12 counties in Illinois; Benton County, Lake County, Newton County, Indiana. It took effect at Mar 6, 2012, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:23 AM CST (09:23 UTC)
- In effect from
- Mar 6, 2012, 11:00 AM CST
- Expired
- Mar 6, 2012, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
Counties DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, Benton County, IN, Lake County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 28 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WWUS73 KLOT 060923 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 323 AM CST TUE MAR 6 2012 ...GUSTY SOUTHERLY WINDS DEVELOPING TODAY... ILZ023-032-033-039-061730- /O.NEW.KLOT.WI.Y.0004.120306T1700Z-120307T0000Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON 323 AM CST TUE MAR 6 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE IN SPEED THROUGH THE MORNING...PEAKING DURING THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED NEAR 30 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...POSSIBLY DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ORIENTED ROADS. * OTHER IMPACTS...THE COMBINATION OF THE GUSTY WINDS AND DRY AIR MAY LEAD TO HAZARDOUS BURNING CONDITIONS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ MTF
3 follow-up statements
317 WWUS73 KLOT 061607 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1007 AM CST TUE MAR 6 2012 ...GUSTY SOUTHERLY WINDS DEVELOPING TODAY... ILZ006-010>014-019>022-INZ001-010-019-070000- /O.EXA.KLOT.WI.Y.0004.120306T1700Z-120307T0000Z/ LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL- LAKE IN-NEWTON-BENTON- INCLUDING THE CITIES OF...WAUKEGAN...DIXON...DEKALB...AURORA... WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...GARY... MOROCCO...FOWLER 1007 AM CST TUE MAR 6 2012 /1107 AM EST TUE MAR 6 2012/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING. * TIMING...WINDS WILL INCREASE IN SPEED THROUGH THE MORNING... PEAKING DURING THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED NEAR 30 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...POSSIBLY DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ORIENTED ROADS. * OTHER IMPACTS...THE COMBINATION OF THE GUSTY WINDS AND DRY AIR MAY LEAD TO HAZARDOUS BURNING CONDITIONS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ ILZ023-032-033-039-070000- /O.CON.KLOT.WI.Y.0004.120306T1700Z-120307T0000Z/ KANKAKEE-LIVINGSTON-IROQUOIS-FORD- INCLUDING THE CITIES OF...KANKAKEE...PONTIAC...WATSEKA...PAXTON 1007 AM CST TUE MAR 6 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...WINDS WILL INCREASE IN SPEED THROUGH THE MORNING... PEAKING DURING THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED NEAR 30 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...POSSIBLY DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ORIENTED ROADS. * OTHER IMPACTS...THE COMBINATION OF THE GUSTY WINDS AND DRY AIR MAY LEAD TO HAZARDOUS BURNING CONDITIONS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ RATZER
720 WWUS73 KLOT 062122 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 322 PM CST TUE MAR 6 2012 ...GUSTY SOUTHERLY WINDS DEVELOPING TODAY... ILZ006-010>014-019>023-032-033-039-INZ001-010-019-070000- /O.CON.KLOT.WI.Y.0004.000000T0000Z-120307T0000Z/ LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL- KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-NEWTON-BENTON- INCLUDING THE CITIES OF...WAUKEGAN...DIXON...DEKALB...AURORA... WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...MOROCCO...FOWLER 322 PM CST TUE MAR 6 2012 /422 PM EST TUE MAR 6 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS EVENING... * TIMING...WIND GUSTS WILL GRADUALLY DIMINISH BELOW 45 MPH TOWARD SUNSET. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED NEAR 30 MPH WITH GUSTS TO 45 TO 50 MPH. * IMPACTS...POSSIBLY DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST WEST ORIENTED ROADS. * OTHER IMPACTS...THE COMBINATION OF THE GUSTY WINDS AND DRY AIR MAY LEAD TO HAZARDOUS BURNING CONDITIONS IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ RATZER
326 WWUS73 KLOT 070007 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 607 PM CST TUE MAR 6 2012 ILZ006-010>014-019>023-032-033-039-INZ001-010-019-070115- /O.EXP.KLOT.WI.Y.0004.000000T0000Z-120307T0000Z/ LAKE IL-LEE-DE KALB-KANE-DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL- KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-NEWTON-BENTON- INCLUDING THE CITIES OF...WAUKEGAN...DIXON...DEKALB...AURORA... WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET... KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...MOROCCO...FOWLER 607 PM CST TUE MAR 6 2012 /707 PM EST TUE MAR 6 2012/ ...WIND ADVISORY HAS EXPIRED... SOUTHERLY WINDS WILL OCCASIONALLY GUST TO 40 MPH THIS EVENING...BUT WILL STEADILY DIMINISH. $$ BEACHLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Mar 6, 2:55 AM CST, 28 minutes earlier.
Area forecast discussion, Mar 6, 2:55 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
255 AM CST TUE MAR 6 2012
.DISCUSSION...
255 AM CST
A WARM AND WINDY NEXT COUPLE OF DAYS OFFER THE PRIMARY FORECAST
CHALLENGES...FOLLOWED BY TIMING OF RAIN CHANCES WITH A COLD FRONT
WHICH PASSES WEDNESDAY NIGHT INTO EARLY THURSDAY.
EARLY THIS MORNING...TWO UPPER LEVEL LOWS ARE SEEN ACROSS THE
WESTERN U.S. BOTH HEADING EAST. THE NORTHERN ONE ACROSS THE
PACIFIC NORTHWEST WILL OUTRUN THE OTHER DUE TO THE USHER OF A
STRONGER JET. BECAUSE OF THAT...HEIGHT RISES WILL BE SEEN
UPSTREAM OVER OUR REGION TODAY. STRONG LOW-LEVEL WARM AIR
ADVECTION IS ALREADY ENSUING ACROSS THE AREA WITH THE UPSTREAM LSX
VAD AND WINCHESTER IL PROFILERS INDICATING IMPRESSIVE 65 KT FLOW
AT 925 MB. TEMPERATURES HAVE BEEN MODERATING SINCE LATE LAST
EVENING AT MOST SITES...HELPING TO START TODAY IN THE MID 30S
/WHICH WERE THE TEMPERATURES TO START LAST EVENING/.
GOES WATER VAPOR AND IR CHANNELS INDICATE CIRRUS IS A LONG WAYS
FROM THE FORECAST AREA...WITH NONE EXPECTED TO DEVELOP IN THE
ABSENCE OF JET STREAKS. SO SHOULD BE LITTLE IN THE WAY OF CLOUDS
TO INHIBIT MIXING. HAVE INCHED HIGH TEMPERATURES TODAY UP
SLIGHTLY IN SOUTHERN AREAS...BASICALLY IN LINE WITH THE 06.00 EC
AND GEM WHICH HAVE BEEN BETTER PERFORMING GUIDANCE IN WARM DAYS
THIS COOL SEASON. TRAJECTORIES INDICATE THE APPROXIMATE MIXING
LEVEL /500-1000M/ AIR PARCELS ORIGINATING FROM OVER NORTHERN
LOUISIANA YESTERDAY WHERE 70S WERE REALIZED. WHILE IT WILL NOT BE
THAT WARM...HIGHS IN THE MID 60S ARE LIKELY IN THE FAR SOUTHWEST
WITH LOWER 60S AT LEAST UP TO I-80. THE SNOW COVER OVER THE FAR
NORTHERN FORECAST AREA TOOK A LICKING YESTERDAY AND SHOULD ONLY
INHIBIT THINGS SLIGHTLY IN OUR NORTHERN TIER OF COUNTIES BEFORE IT
VANISHES. THE TEMPERATURE CHANGE IN MANY AREAS TODAY WILL BE NEAR
OR ABOVE 25 DEGREES WARMER THAN YESTERDAY.
GIVEN SOME SEEMINGLY TOO COOL SURFACE TEMPERATURE FORECASTS FROM
THE GFS AND MORE SO THE NAM...HAVE ADAPTED FORECAST SOUNDINGS FOR
TODAY BASED ON OUR GOING FORECAST. SUSTAINED WINDS AROUND 30 MPH
LOOK LIKELY AROUND THE SOUTH...BUT WHAT IS EVEN MORE EYE-CATCHING
ARE THE POTENTIAL FOR GUSTS TO GET UP TO 45 MPH. THIS IS THE MOST
FAVORED PART OF THE CWA FOR WINDS DURING RECENT GUSTY DAYS. WHILE
THE ISALLOBARIC COMPONENT IS NOT AS STRONG AS THOSE RECENT WINDY
DAYS...THE DRY COLUMN WITH MIXING SHOULD YIELD SOME OF THOSE
HIGHER END GUSTS. SO WILL BE ISSUING A WIND ADVISORY FOR PART OF
THE SOUTHERN FORECAST AREA. OCCASIONAL GUSTS TO OR NEAR 40 MPH ARE
PROBABLE ACROSS THE REMAINDER OF THE FORECAST AREA IF WE REACH THE
FORECAST HIGHS TODAY...WHICH CONFIDENCE IS FAIRLY HIGH IN. WILL
HIGHLIGHT IN A SPECIAL WEATHER STATEMENT. FOR FIRE WEATHER
CONCERNS SEE THE FIRE WEATHER SECTION BELOW.
THE SURFACE LOW ASSOCIATED WITH THE NORTHERN STREAM UPPER WAVE
WILL MOVE ALONG THE CONUS BORDER ON TUESDAY AND INTO CENTRAL
ONTARIO WEDNESDAY. AN ASSOCIATED SURFACE COLD FRONT WILL LOSE SOME
FORWARD MOMENTUM WITH SUCH A LOW TRACK AND WITH STRONG WARM AIR
ADVECTION AND DEEP MIXING AHEAD OF THE FRONT. SO WHILE CLOUD
COVER WILL THICKEN ON WEDNESDAY...IT SHOULD BE MAINLY HIGH CLOUDS
UNTIL AFTERNOON. GIVEN TEMPERATURES STARTING AT SUCH A WARM POINT
ON WEDNESDAY...READINGS SHOULD NOT HAVE ANY TROUBLE MAKING THE 60S
FROM CHICAGO SOUTH...AND POTENTIALLY ACROSS THE ENTIRE FORECAST
AREA. SOME UPPER 60S CANNOT BE RULED OUT IN THE FAR
SOUTHEAST...WHERE AGAIN CONDITIONS WILL BE GUSTY.
THERE IS STRONG MODEL CONSENSUS WITH THE TIMING OF THE FRONTAL
PASSAGE. THE PAST FOUR RUNS OF THE NAM BASICALLY HAVE HAD NO
CHANGE WITH THE FRONTAL PLACEMENT AT 12Z THU...SO HAVE TRENDED
WITH THAT...BUT AGAIN MOST OF THE GUIDANCE IS VERY SIMILAR. WITH
THE FRONT BEING SOMEWHAT STRETCHED OUT...THE
FORCING...CONVERGENCE...AND MOISTURE AND INSTABILITY RIDGES ARE
ALSO IMMEDIATELY ALONG IT. SO HAVE SLOWED THE EASTWARD EXPANSION
OF THE POPS...ESPECIALLY WEDNESDAY AFTERNOON AND EARLY EVENING.
WITH THE SOMEWHAT SLOW PROGRESSION OF THE FRONT...IT STILL LOOKS
LIKE WESTERN AND NORTHERN PARTS OF THE FORECAST AREA COULD BE
UNDER RAIN/SHOWERS FOR A SIX PLUS HOUR STRETCH ON WED
NIGHT...ALLOWING FOR SOME TOTALS TO EXCEED ONE HALF INCH. MUCH OF
THE AREA THOUGH SHOULD SEE BETWEEN 0.25 AND 0.50...WHICH SREF
MEMBERS AND CIPS ANALOG MATCHES SUPPORT. THE ELEVATED INSTABILITY
REMAINS SLIGHT...AND MAINTAIN A CHANCE FOR THUNDER. AHEAD OF THE
FRONT...TEMPERATURES WILL REMAIN VERY MILD WEDNESDAY
EVENING...HELPED BY CLIMBING DEW POINTS BEFORE FROPA. THE FRONT
SHOULD CLEAR THE AREA BY LATE THURSDAY MORNING...WITH DRYING AND
ELEVATED SUPPRESSION MOVING IN.
TOWARDS THE WEEKEND...THE SECOND OF THE TWO WESTERN UPPER LOWS
COMES INTO PLAY...AS WHAT IS LEFT OF IT EVOLVES NORTHEAST FROM THE
SOUTHERN PLAINS. THE EC IS TRENDING MUCH SLOWER AND THUS FURTHER
WEST EJECTING IT NORTHEAST. WHILE THE EC HAS BEEN ERRATIC THE PAST
FOUR RUNS...THIS NEW TREND WOULD SEEM FAVORABLE TO THE QUICK GFS.
SO AS WITH PREVIOUS SHIFT...HAVE KEPT SATURDAY DRY AND HAVE THE
RAIN CHANCES SUNDAY INTO THE DAY MONDAY. THE NEW EC ACTUALLY WOULD
SUPPORT MUCH WARMER TEMPERATURES AND EVEN CONVECTION ON SUNDAY. SO
WILL NEED TO WATCH THAT...AS UNCERTAINTY REMAINS ON WHAT SHOWER
COVERAGE WOULD BE WITH SUCH A SYSTEM AND THUS IMPACTS ON TEMPS. SO
LOW CONFIDENCE ON TEMPERATURE FORECAST AT THIS TIME...WITH
MODERATE CONFIDENCE ON THE PRECIP CHANCES AND TIMING.
MTF
&&
.FIRE WEATHER...
WINDY AND DRY CONDITIONS ARE EXPECTED ACROSS THE FORECAST AREA
TODAY...AND ACROSS EASTERN ILLINOIS INTO NORTHWEST INDIANA ON
WED. THE DEEP MIXING THIS AFTERNOON SHOULD AID IN KEEPING DEW
POINTS DOWN. THERE WILL ALSO BE NEGLIGIBLE MOIST ADVECTION TODAY
WITH UPSTREAM DEW POINTS IN THE 20S ALL THE WAY DOWN THROUGH
NORTHERN MS THIS MORNING. SO THE LOWEST HUMIDITY LOOKS TO FALL OUT
AROUND 30 TO 40 PERCENT THIS AFTERNOON SOUTH OF INTERSTATE 80.
THIS IS ALSO THE AREA THAT WILL BE THE MOST GUSTY...WITH SUSTAINED
WINDS NEAR 30 MPH AND GUSTS TO 40 TO POSSIBLY NEAR 50 MPH.
GIVEN THE HUMIDITY FORECAST...THIS AFTERNOON LOOKS TO NOT REACH
TRUE RED FLAG CRITERIA. BUT GIVEN THE DRY AND WINDY
CONDITIONS...CAUTION SHOULD BE USED BY THOSE WITH BURNING
CONCERNS.
MTF
&&
.AVIATION...
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 08Z...
* SOUTH WINDS THROUGH TONIGHT BECOMING SOUTH-SOUTHWEST TUESDAY.
* GUSTS INCREASING THROUGH THE MORNING...POSSIBLY REACHING OR
EXCEEDING 30 KT AT TIMES IN THE AFTERNOON.
* LOW LEVEL WIND SHEAR POSSIBLE TONIGHT THROUGH MID MORNING
TUESDAY.
* ANOTHER ROUND OF LOW LEVEL WIND SHEAR POSSIBLE TUESDAY
EVENING/NIGHT BUT WILL BE DEPENDENT ON HOW STRONG/GUSTY SURFACE
WINDS ARE.
KREIN
//DISCUSSION...UPDATED 06Z...
HIGH PRESSURE STRETCHING FROM QUEBEC TO THE SOUTHEAST U.S.
CONTINUES TO MOVE EASTWARD WHILE LOW PRESSURE SLOWLY DEVELOPS
ACROSS THE CENTRAL AND NORTHERN PLAINS. THE PRESSURE GRADIENT
CONTINUES TO TIGHTEN ACROSS THE TERMINALS LATE THIS EVENING WITH A
STEADY SOUTH WIND IN PLACE. SURFACE WIND SPEEDS WILL CREEP UPWARD
THROUGH THE 10-15 KT RANGE THROUGH THE OVERNIGHT HOURS. MAIN
CONCERN FOR TONIGHT IS POTENTIAL FOR LOW LEVEL WIND SHEAR. WINDS
JUST ABOVE THE SURFACE WILL INCREASE DRAMATICALLY IN THE 06-09Z
TIME FRAME WITH SPEEDS INCREASING TO AROUND 50 KT BY 2000 FT. A
TEMPERATURE INVERSION WILL DEVELOP AND AND LIMIT MIXING SO LLWS
WILL BE A THREAT INTO MID MORNING. MIXING WILL COMMENCE BY MID
MORNING TUESDAY ALLOWING GUSTS TO INCREASE INTO THE 25-30 KT RANGE
DURING THE LATE MORNING...WITH GUSTS OF 30-35 KT QUITE POSSIBLE
FOR THE AFTERNOON. ITS NOT COMPLETELY CLEAR IF MIXING WILL BE DEEP
ENOUGH FOR MAXIMUM GUST POTENTIAL IN THE MID 30 KT RANGE BUT IT IS
POSSIBLE. IT COULD BE THAT THE FREQUENCY OF THESE STRONGER GUSTS
MAY BE PRETTY LOW HOWEVER. REFINEMENT WILL LIKELY BE NEEDED WITH
REGARD TO THE TIME WINDOW FOR THESE HIGHER GUSTS. WIND DIRECTION
SHOULD REMAIN SOUTH-SOUTHWEST DURING THE DAY. SUSTAINED SPEEDS
WILL LIKELY REMAIN ELEVATED IN THE 15-20 KT RANGE TUESDAY EVENING
WITH THE TIGHT PRESSURE GRADIENT REMAINING IN PLACE. HAVE LESS
CONFIDENCE IN GUSTS AFTER DARK WITH MIXING LIKELY BECOMING MORE
SHALLOW BUT DO FEEL THAT GUSTS INTO THE MID 20S WILL CONTINUE FOR
AT LEAST SOME OF THE EVENING. LOW LEVEL WIND SHEAR MAY BECOME AN
ISSUE ONCE AGAIN TUESDAY EVENING DEPENDING ON HOW MUCH MIXING CAN
BE MAINTAINED TO SUPPORT GUSTS THROUGH THE EVENING. LOW LEVEL
WINDS WILL REMAIN STRONG WITH SPEEDS AROUND 50 KT BY AROUND 1200
FT AND AROUND 60 KT EXPECTED AROUND 2000 FT.
MDB
//ORD AND MDW CONFIDENCE...UPDATED 08Z...
* HIGH CONFIDENCE IN WIND SPEED AND DIRECTION TRENDS.
* MEDIUM-HIGH CONFIDENCE IN WIND GUST MAGNITUDE TUESDAY.
* MEDIUM-HIGH CONFIDENCE IN LOW LEVEL WIND SHEAR AND TIMING
TONIGHT.
* MEDIUM CONFIDENCE IN LOW LEVEL WIND SHEAR POTENTIAL AGAIN
TUESDAY EVENING/NIGHT.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
KREIN
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...GUSTY SOUTH WINDS...BECOMING SOUTHWEST THROUGH THE
DAY. RAIN OVERSPREADING THE AREA THROUGH THE EVENING...WITH
CIGS/VIS DROPPING TO MVFR AND POSSIBLY IFR. SLIGHT CHANCE FOR
ISOLD TS WEDNESDAY EVENING AND WEDNESDAY NIGHT.
THURSDAY...CHANCE FOR RAIN IN THE MORNING. MVFR/POSSIBLE IFR...IMPROVING
THROUGH THE AFTERNOON.
FRIDAY...VFR.
SATURDAY...VFR.
SUNDAY...CHANCE OF RAIN...MVFR POSSIBLE.
MDB
&&
.MARINE...
215 AM CST
THE TIGHT PRESSURE GRADIENT BETWEEN THE HIGH TO OUR EAST AND LOW TO
OUR WEST IS BEGINNING TO MOVE OVERHEAD. SOUTHERLY WINDS OVER THE
LAKE WILL BEGIN TO INCREASE TO LOW END GALES. THE MAIN QUESTION
TODAY IS HOW SIGNIFICANT THE WARM AIR ADVECTION WILL BE. MODEL
SOUNDINGS INDICATE THE LAKE WILL BECOME STABLE LATE THIS
AFTERNOON...BUT DECIDED TO STICK WITH LOW END GALES THROUGH LATE
WEDNESDAY AFTERNOON ACROSS THE LAKE. GALES ACROSS THE SOUTHERN
HALF OF THE LAKE MAY DIMINISH SOONER THAN THE GALE WARNING
INDICATES DUE TO A STRONG STABLE LAYER.
THE LOWS COLD FRONT MOVES OVER THE LAKE WEDNESDAY NIGHT...WITH
NORTHWEST WINDS EXPECTED BEHIND THE COLD FRONT. HIGH PRESSURE MOVES
IN BEHIND THE LOW AND THE REMAINDER OF THE LONG TERM FORECAST
REMAINS GALE FREE AT THE MOMENT.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 9 AM TUESDAY.
GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...9 AM
TUESDAY TO 6 AM WEDNESDAY.
GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 6 PM
WEDNESDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565 UNTIL 3
PM WEDNESDAY.
&&Hazardous weather outlook, Mar 5, 3:48 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 348 PM CST MON MAR 5 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 348 PM CST MON MAR 5 2012 /448 PM EST MON MAR 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP TUESDAY MORNING AND WILL PERSIST THROUGH TUESDAY AFTERNOON. FREQUENT GUSTS OF 35 TO 40 MPH ARE LIKELY...WITH A FEW STRONGER GUSTS POSSIBLE. SOUTHWEST WINDS WILL AGAIN BE GUSTY IN SOME AREAS ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT ACROSS MUCH OF THE OUTLOOK AREA. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-062200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 348 PM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WIND AND WAVE CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH GALES ARE EXPECTED ACROSS THE NEARSHORE AREAS TUESDAY AND TUESDAY NIGHT. GUSTY SOUTHWEST WINDS WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 348 PM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SOUTH GALES ARE EXPECTED TO SPREAD ACROSS THE LAKE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH GALES WILL PERSIST THROUGH WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
Nearby
Wind Advisories in Illinois, 2012Wind Advisories in Indiana, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.